Alert archive / Florida / Lake Wind Advisories in 2018
Lake Wind Advisory 9, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Apr 21, 2018, 4:31 AM EDT for 4 counties in Florida. It took effect at Apr 21, 2018, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2018, 4:31 AM EDT (08:31 UTC)
- In effect from
- Apr 21, 2018, 12:00 PM EDT
- Expired
- Apr 21, 2018, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 76 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
624 WWUS72 KMLB 210831 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 431 AM EDT Sat Apr 21 2018 FLZ041-045>047-053-054-059-064-141-147-211645- /O.NEW.KMLB.LW.Y.0009.180421T1600Z-180422T0000Z/ Inland Volusia County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-St. Lucie-Martin-Coastal Volusia County- Northern Brevard County- Including the cities of Debary, Deland, Deltona, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Cocoa, and Titusville 431 AM EDT Sat Apr 21 2018 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... The National Weather Service in Melbourne has issued a Lake Wind Advisory, which is in effect from noon today to 8 PM EDT this evening. * WINDS...East winds will increase to around 20 mph this afternoon with gusts up to 30 mph. * IMPACTS...Navigation on large bodies of water will be hazardous due to choppy water conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ 15
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 20, 9:38 PM EDT, 6 hours 53 minutes earlier.
Area forecast discussion, Apr 20, 9:38 PM EDT, 6 hours 53 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
938 PM EDT Fri Apr 20 2018
.UPDATE...
An inverted coastal trough just offshore Volusia County is
maintaining north winds and considerable low clouds across the
northern half of the forecast area. Short term guidance indicates
the trough will push inland later tonight as it becomes overwhelmed
by the strengthening synoptic onshore flow. Adjusted temperature,
sky cover, and wind grids in the near term from KTIX-KISM
northward to account for the persistence of the trough and its
associated cooler and cloudy maritime flow.
With the surface ridge to our north building closer to the area,
expect onshore flow to increase overnight, drawing slightly higher
moisture off the Atlantic. Thus far, mesoscale guidance has
overplayed precip coverage, so opted to reduce PoPs across the
board. Still, isolated showers over the Atlantic will push onshore
overnight, with better inland progression expected north of the
Cape where the onshore flow is expected to be stronger with time.
Warmest overnight temps will be along the Space and Treasure
Coasts with low to mid 70s expected, mid to upper 60s expected
elsewhere.
&&
.AVIATION...
An inverted coastal trough near the Volusia County coast will
maintain low MVFR (FL010-FL015) ceilings north of a line
connecting KTIX-KISM through the night. Increasing onshore (east)
flow will cause the trough to push inland and lead to a decrease
in cloud cover Saturday morning; however, moisture off of the
Atlantic will still support scattered to occasionally broken
ceilings between FL025-FL035 Saturday afternoon. Gusty onshore
winds expected along the coast overnight from KMLB north and all
aerodromes beginning late Saturday morning.
&&
.MARINE...
Current...An inverted trough north of Cape Canaveral is
maintaining gusty north winds near the Volusia County coast, while
lighter southeast winds prevail south of the Cape.
Tonight...Steadily deteriorating conditions are expected to spread
from north to south over the coastal waters overnight as high
pressure builds closer to the area and leads to gradually
strengthening onshore flow. Winds up to 20 knots nearshore and
20-25 knots offshore will allow seas to build up to 5-7 feet nearshore
and 8-9 feet offshore. Small Craft Advisory now in effect north of
Sebastian Inlet. Will hoist an advisory for the Treasure Coast
waters beginning Saturday morning at 8:00 AM.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 67 75 67 76 / 30 40 40 50
MCO 68 79 67 81 / 10 50 40 50
MLB 73 78 70 80 / 20 60 40 60
VRB 73 79 70 80 / 20 50 40 60
LEE 65 79 65 81 / 10 50 30 60
SFB 67 77 65 80 / 20 50 40 50
ORL 68 78 66 80 / 20 50 40 50
FPR 73 80 69 80 / 10 50 40 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EDT Sunday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 8 AM Saturday to 4 PM EDT Sunday for
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm.
&&
Ulrich/CombsHazardous weather outlook, Apr 20, 7:46 PM EDT, 8 hours 45 minutes before
Hazardous Weather Outlook...Corrected National Weather Service Melbourne FL 746 PM EDT Fri Apr 20 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-211000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 746 PM EDT Fri Apr 20 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... Boating conditions will continue to deteriorate tonight, with increasing northeast to east winds and building seas. A Small Craft Advisory is in effect from Sebastian Inlet northward. Small craft should exercise caution south of Sebastian to Jupiter Inlet tonight for increasing winds and building seas. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Poor to hazardous boating conditions continue across all of the east central Florida coastal waters from early Saturday through the early part of next week, along with a continued elevated rip current risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Glitto/Weitlich/Combs
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:03 AM EDT | Beach Hazards Statement | MLB | Volusia | 16 hr |
| Apr 21, 1:09 PM EDT | Special Weather Statement | MLB | Martin | 51 min |
| Apr 21, 1:13 PM EDT | Special Weather Statement | MLB | Martin | 47 min |
Nearby
Lake Wind Advisories in Florida, 2018Every lake wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.